MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON TAS STANDARD SCREW 6.5MM, 25MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

TITAN SPINE, LLC ENDOSKELETON TAS STANDARD SCREW 6.5MM, 25MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 2300-6525
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: this regulatory report was previously submitted on (b)(6) 2018 as regulatory report.Per request, it is being resubmitted as an initial report.The dhr records were reviewed and indicated no anomalies or non-conformances were generated during manufacturing.The product was returned for evaluation.The major diameter was measured with a caliper across the affected threads and the diameter was found to be undersized as a result of the material removal.During installation the screw is placed through the implant until the tip of the screw makes contact with the endplate.When the screw is in this position the first two crests are inside the implant.The screw is subsequently rotated to insert further.The damage to the screw is likely not seen until the third crest because it occurred at the entry to the screw bore in a scenario where the screw threads made contact with the implant.It could not be determined which portion of the screw bore the threads made contact with.The screw made contact with the entrance to the bore because it was improperly positioned in relation to the implant.It could not be determined why the screw position was off.On (b)(6) 2018, titan spine was notified by the distributor that the patient had passed away on (b)(6) 2017, 2 days after the operation.The patient's death was unrelated to this event or any titan spine product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, during a tas implant level 1 (l4/5) procedure, while inserting the second screw the surgeon noticed the thread was delaminating from the screw.The surgeon removed the entire screw as well as the delaminated thread from the patient.The procedure was still able to be completed on the patient without delay.At the time of reporting there were no reported or known adverse effects to the patient.

Brand Name
ENDOSKELETON TAS STANDARD SCREW 6.5MM, 25MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer (Section G)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer Contact
jane rodd
6140 w. executive dr. suite a
mequon, WI 53092
2622427801
MDR Report Key7289855
Report Number3006340236-2018-00001
Device Sequence Number2804413
Product Code OVD
UDI-Device Identifier00191375001867
UDI-Public00191375001867
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111626
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2300-6525
Device Catalogue Number2300-6525
Device Lot NumberV10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date02/22/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown